Lightning, Pueblo
- When
- May 16, 4:00 PM MST
- Where
- Pueblo County, Beulah
- Property damage
- $70,000
- Reported by
- Broadcast Media
- Coordinates
- 38.080, -104.980
A house was struck by lightning and burned to the ground in Beulah.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A house was struck by lightning and burned to the ground in Beulah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 16, 1:57 PM MST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT WED MAY 16 2007 .SHORT TERM... (TONIGHT AND TOMORROW) MAIN CONCERN THIS PERIOD IS CONVECTION DURING THE AFTERNOON AND EVENING. CURRENTLY...TSRA DEVELOPING OVER THE MTNS AND HIG VALLEYS. LATEST CAPE ANALYSUIS INDICATING 500-1000 J/KG IS NOW OVER THE REGION...ESPECIALLY ALONG THE I-25 CORRIDOR. ABOUT 30KNTS OF DEEP SHEAR IS IN PLACE. REST OF TODAY INTO TONIGHT. MAIN CONCERN IS INTENSITY OF CONVECTION. DEEP SHEAR IS RUNNING ABOUT 30-40 KNTS OFF THE SPC MESO PAGE AND CAPES ARE INCREASING TO 500-1000 J/KG. DWPTS ALONG TEH I-25 CORRIDOR HAVE REMAINED UP...WITH KPUB COMING IN WITH A 49 DWPT AT 1 PM. WINDS AT JET LEVEL ARE FAIRLY STOUT...AROUND 40-50 KNTS. BELIEVE ENOUGHT PARAMETERS ARE IN PLACE FOR A COUPLE OF MARGINAL SVR STORMS TO DEVELOP OVER THE I-25 CORRIDOR THIS AFTERNOON. AS THE ACTIVITY CONTINUES EAST...LESS CAPE WILL BE AVAILABLE...AND INTENSITY AND COVERAGE OF STORMS SHOULD DECREASE. FOR TOMORROW...SHOULD ONCE AGAIN SEE SCTD TSRA OVER THE REGION ONCE AGAIN. DONT BELIEVE ACTIVITY SHOULD BE AS STRONG AS SHEAR AND CAPE VALUES ARE PRGD TO BE A BIT LESS...BUT COVERAGE SHOULD BE THE SAME. ACTIVITY MAY ALSO GO A BIT LATER THAN TODAY. /HODANISH .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) THURSDAY NIGHT-SATURDAY NIGHT...WEAK GENERALLY NORTH TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE REGION AS UPPER LEVEL RIDGING CONTINUES TO BUILD ACROSS THE DESERT SW THROUGH THE ROCKIES. MODELS INDICATE WARMING ALOFT UNDER THE RIDGE...AND SHOULD SEE TEMPERATURES WARMING TO ABOVE SEASONAL AVERAGES ONCE AGAIN THROUGH THE PERIOD. WITH THE WARMING ALOFT...SHOULD SEE A GRADUAL DECREASE IN THUNDERSTORM COVERAGE ACROSS THE REGION...THOUGH WITH MOISTURE PERSISTING UNDER THE RIDGE...WILL CONTINUE TO SEE ISOLATED TO SCATTERED CONVECTION PERSISTING THROUGH THE PERIOD WITH BEST POPS REMAINING ACROSS THE HIGHER TERRAIN...HIGH MT VALLEYS AND IMMEDIATE ADJACENT PLAINS WITH THE NORTHERLY FLOW ALOFT. HAVE ALSO ADDED SLIGHT POPS ACROSS THE FAR EASTERN PLAINS AS WELL WITH INCREASING INSTABILITY THROUGH THE PERIOD.MODELS SEEMING HAVING SOME CONVECTIVE FEEDBACK PROBLEMS WITH KEEPING PRECIP ONGOING OVERNIGHT AND WILL KEEP POPS MAINLY DIURNAL IN NATURE...THOUGH HAVE KEPT SOME POPS ONGOING ACROSS MAINLY SOUTHERN AREAS TO BETTER BLEND WITH SURROUNDING OFFICES. SUNDAY-MONDAY...UPPER RIDGE FLATTENS ACROSS THE STATE SUNDAY WITH INCREASING SW FLOW ALOFT MONDAY AS A DEVELOPING SYSTEM ACROSS THE WEST COAST BEGINS TO MOVE ACROSS THE GREAT BASIN. INCREASING WESTERLY FLOW AND LEE TROUGHING ACROSS THE PLAINS WILL KEEP TEMPS ABOVE SEASONAL AVERAGES AND HELP SCOUR OUT LOW LEVEL MOISTURE...WITH MODELS HINTING AT DRYLINE DEVELOPING ACROSS THE FAR EASTERN PLAINS. MONDAY NIGHT-WEDNESDAY...LATEST GLOBAL MODELS CONTINUE TREND OF DIGGING BROAD TROUGH ACROSS THE ROCKIES...WITH STRONG COLD FRONT MOVING ACROSS THE AREA MONDAY NIGHT ALLOWING FOR COOL AND MOIST UPSLOPE FLOW TO PERSIST ACROSS EASTERN COLORADO TUESDAY AND WEDNESDAY. WITH PLENTY OF TIME FOR CONTINUED REFINEMENT OF THE FORECAST...HAVE BEGUN TO TREND DOWN TEMPERATURES AND INCREASED POPS THROUGH THIS PERIOD. IF CURRENT PROGS REMAIN TRUE...WILL NEED TO CONTINUE TO LOWER TEMPS AND INCREASE POPS...WITH ONE LAST BLAST OF WINTER POSSIBLE FOR ELEVATIONS AOA 8K FEET. -MW && .AVIATION... MAIN CONCERN WILL BE TSRA COVERAGE OVER ALL 3 TAF SITES. COS LIKELY TO BE IMPACTED THE MOST AS STRONGEST ACTIVITY SHOULD FORM OVER THE PIKES PEAK REGION. ACTIVITY SHOULD END BY EARLY EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/23
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 846 AM MDT WED MAY 16 2007 COZ058>089-093>099-171300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 846 AM MDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY ALONG THE I-25 CORRIDOR. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THESE STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS. OVER THE REMAINDER OF THE REGION...INCLUDING THE MOUNTAINS AND FAR EASTERN PLAINS...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THUNDERSTORMS IN THE MOUNTAINS WILL DEVELOP BY LATE MORNING AND LAST THROUGH THE AFTERNOON HOURS. OVER THE FAR EASTERN PLAINS...THE BEST CHANCE OF THUNDERSTORM ACTIVITY WILL BE THIS EVENING. THE COMBINATION OF NORTHWEST FLOW ALOFT COMBINED WITH SOUTHERLY WIND FLOW AT THE SURFACE...ALONG WITH SUFFICIENT LOW LEVEL MOISTURE WILL ALLOW FOR ONE OR TWO MARGINALLY SEVERE STORMS TO DEVELOP ALONG THE I-25 CORRIDOR LATER THIS AFTERNOON AND EARLY EVENING. FARTHER OUT EAST...THE ATMOSPHERE IS NOT EXPECTED TO BE AS UNSTABLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY...ESPECIALLY OVER THE MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND POSSIBLY SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATER THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ALONG THE I-25 CORRIDOR. HODANISH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT WED MAY 16 2007 COZ069>071-162215- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING THE CITIES OF...CENTER...DEL NORTE...ALAMOSA... MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 240 PM MDT WED MAY 16 2007 FUNNEL CLOUDS ARE BEING REPORTED OVER THE CENTRAL PART OF THE SAN LUIS VALLEY THE WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF SHOWERS OR THUNDERSTORMS AND THESE WEAK FUNNEL CLOUDS FOR THE NEXT COUPLE OF HOURS. THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE. IF YOU ARE IN SAN LUIS VALLEY...ESPECIALLY SOUTH AND EAST OF ALAMOSA...BE ALERT FOR THE POSSIBILITY OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A FUNNEL CLOUD. IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING. NATIONAL WEATHER SERVICE PUEBLO COLORADO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 8 S WALSENBURG 37.51N 104.78W
05/16/2007 M0.75 INCH HUERFANO CO TRAINED SPOTTER
&&
MNThe Pueblo radar (KPUX), 81 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34035.